MAUDE Adverse Event Report: BIOSENSE WEBSTER INC NAVISTAR® RMT THERMOCOOL® ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BIOSENSE WEBSTER INC NAVISTAR® RMT THERMOCOOL® ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Catalog Number UNK_NAVISTAR RMT THERMOCOOL
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 01/08/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint is from a literature source.The following literature cite has been reviewed: schlögl s, schlögl ks, bengel p, haarmann h, bergau l, rasenack e, hasenfuss g, zabel m.Contact force sensing manual catheter versus remote magnetic navigation ablation of atrial fibrillation: a single-center comparison.Heart vessels.2024 jan 8.Doi: 10.1007/s00380-023-02344-8.Epub ahead of print.Pmid: 38189924.No device was received for analysis at the time of submission of the initial 3500a.Since the product was not returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors could be made.Device history record (dhr) review cannot be conducted because no lot number was provided by the customer.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref # (b)(4).
 
Event or Problem Description
This complaint is from a literature source.The following literature cite has been reviewed: schlögl s, schlögl ks, bengel p, haarmann h, bergau l, rasenack e, hasenfuss g, zabel m.Contact force sensing manual catheter versus remote magnetic navigation ablation of atrial fibrillation: a single-center comparison.Heart vessels.2024 jan 8.Doi: 10.1007/s00380-023-02344-8.Epub ahead of print.Pmid: 38189924.Objective/methods/study data: background: data comparing remote magnetic catheter navigation (rmn) with manual catheter navigation in combination with contact force sensing (mcn-cf) ablation of atrial fibrillation (af) is lacking.The primary aim of the present retrospective comparative study was to compare the outcome of rmn versus (vs.) mcn-cf ablation of af with regards to af recurrence.Secondary aim was to analyze periprocedural risk, ablation characteristics and repeat procedures.Methods: retrospectively analyzed 452 patients undergoing a total of 605 ablations of af: 180 patients were ablated using rmn, 272 using mcn-cf.Results: except body mass index there was no significant difference between groups at baseline.After a mean 1.6 ± 1.6 years of follow-up and 1.3 ± 0.4 procedures, 81% of the patients in the mcn-cf group remained free of af recurrence compared to 53% in the rmn group (p < 0.001).After analysis of 153 repeat ablations (83 mcn-rf vs.70 rmn; p = 0.18), there was a significantly higher reconnection rate of pulmonary veins after rmn ablation (p < 0.001).In multivariable cox-regression analysis, rmn ablation (p < 0.001) and left atrial diameter (p = 0.013) was an independent risk factor for af recurrence.Procedure time, radiofrequency application time and total fluoroscopy time and fluoroscopy dose were higher in the rmn group without difference in total number of ablation points.Complication rates did not differ significantly between groups (p = 0.722).Conclusions: in retrospective comparative study, the af recurrence rate and pulmonary vein reconnection rate is significantly lower with more favorable procedural characteristics and similar complication rate utilizing mcn-cf compared to rmn.Table 3 note: the post procedural groin complications are associated with sheaths and the article identifies non-biosense webster sheaths used in the study.Pericardiocentesis after failed transseptal puncture are associated with transseptal sheath and needle that are not identified in the article.Lot, model and catalog number are not available, but the suspected biosense device possibly associated with reported adverse events: navistar thermocool rmt in the rmn group, thermocool smarttouch sf in mcn-cf group.Concomitant biosense webster devices that were used in this study: lasso mapping catheter, carto mapping system, smartablate generator concomitant non-biosense webster devices that were also used in this study: transseptal sl1 sheath (st.Jude) in rmn group, agilis sheath (st.Jude) in mcn-cf group, niobe ii (steriotaxis) magnetic navigation system in rmn group.Adverse event(s) and provided interventions possibly associated with unidentified navistar thermocool rmt ablation catheter in the rmn group in table 3: qty 2 postprocedural effusion after ablation (pericardial effusion) (recognized procedural complication).Adverse event(s) and provided interventions possibly associated with unidentified thermocool smarttouch sf ablation catheter in the mcn-cf group in table 3: qty 1 postprocedural effusion after ablation (pericardial effusion) (recognized procedural complication).Qty 2 phrenic nerve palsy (diaphragmatic paralysis) (recognized procedural complication).

Brand Name
NAVISTAR® RMT THERMOCOOL® ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key18938438
Report Number2029046-2024-00937
Device Sequence Number15214443
Product Code OAD
UDI-Device Identifier10846835008500
UDI-Public10846835008500
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Literature,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberUNK_NAVISTAR RMT THERMOCOOL
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2024
Initial Report FDA Received Date03/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AGILIS SHEATH (ST. JUDE) IN MCN-CF; CARTO MAPPING SYSTEM; LASSO MAPPING CATHETER; NIOBE II (STERIOTAXIS) MAGNETIC NAVIGATION SYSTEM; SMARTABLATE GENERATOR; TRANSSEPTAL SL1 SHEATH (ST. JUDE)
Outcome Attributed to Adverse Event Other;
Patient SexUnknown